Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 107, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 11, 2000, 4:26 PM EDT for Chemung County, Tioga County, New York; Bradford County, Pennsylvania. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2000, 4:26 PM EDT (20:26 UTC)
- Expired
- Jun 11, 2000, 5:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Chemung County, NY, Tioga County, NY, Bradford County, PA
The radar
The Binghamton radar (KBGM), 48 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:26 PM EDT | Thunderstorm Wind 52 E | Countywide, NY | Emergence management reported wind damage throughout Tioga county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 112027 SVRBGM NYC007-015-017-023-107-109-PAC015-112130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 426 PM EDT SUN JUN 11 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TOMPKINS COUNTY IN CENTRAL NEW YORK. CORTLAND COUNTY IN CENTRAL NEW YORK. TIOGA COUNTY IN CENTRAL NEW YORK. CHENANGO COUNTY IN CENTRAL NEW YORK. BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA. BROOME COUNTY IN CENTRAL NEW YORK. CHEMUNG COUNTY IN CENTRAL NEW YORK. * UNTIL 530 PM EDT. * AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS...ALONG A LINE EXTENDING FROM CORTLAND TO DRYDEN TO SPENCER TO CHEMUNG...MOVING SOUTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WILLSEYVILLE AROUND 430 PM EDT. WAVERLY AND WEST CANDOR AROUND 435 PM EDT. CANDOR AND HUNTS CORNERS AROUND 440 PM EDT. BARTON AND BERKSHIRE AROUND 445 PM EDT. CATATONK AND LOUNSBERRY AROUND 450 PM EDT. LISLE AND NANTICOKE AROUND 455 PM EDT. MAINE AND WHITNEY POINT AROUND 500 PM EDT. APALACHIN AND CAMPVILLE AROUND 505 PM EDT. CASTLE CREEK AND CHENANGO FORKS AROUND 510 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. $$ RRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 11, 2:50 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT SUN JUN 11 2000 CONVECTION POPPING UP ACROSS MOST OF SRN TIER AND NORTHERN PA THIS AFT WHERE THERE HAS BEEN MORE SUN WHILE NORTH HAS SEEN MORE GENERAL SHRA ACTIVITY. WATCH ISSUED FOR EXTREME SE COUNTIES WHERE GREATER INSTABILITY MAY ALLOW FOR SOME SVR AS STORMS MOVE INTO THIS AREA. WILL NEED TO WATCH CLOSELY BUT THREAT APPEARS MARGINAL. MORE ORGANIZED AREA OF PRECIP NOW BEGINNING TO ENTER WRN PART OF FA. ANOTHER SFC WAVE WILL MOVE ACROSS THE AREA LATER TONIGHT SO SHOWERS WILL NOT TAPER OFF UNTIL AFTER MIDNIGHT MOST AREAS...EVENING UP NORTH. FNTL BNDRY WILL SLOWLY MOVE S ACRS CWA TNGT AS WEAK HI PRESS BUILDS IN AND SHWRS WILL CONT THRU MOST OF NGT. FNT WILL BEGIN TO LOOSE ITS SWRD PUSH LATER TNGT AND MON ALLOWING IT TO HANG UP JUST S OF CWA ON WRN PORTION WITH A BETTER SWRD PUSH ALONG COASTAL PLAIN ON ERN PORTION. DRIER AIR ALLOWS SHWRS TO END ACRS N BUT CONT INTO MON MRNG CNTRL AND S. LOOKS LIKE SLOW CLEARING MONDAY...ESP SOUTHERN ZONES WHICH MAY NOT SEE MUCH SUN UNTIL LATE IN THE DAY. .BGM...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR PA ZONES 040/048 AND NY ZONE 062. JL
In the hours before
Special weather statement, Jun 11, 2:05 PM EDT, 2 hours 21 minutes before
NYZ062-PAZ040-048-120000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 205 PM EDT SUN JUN 11 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 800 PM EDT FOR THE FOLLOWING COUNTIES: SULLIVAN NY... WAYNE PA... PIKE PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM EDT.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland | 64 min |
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | BGM | Tompkins | 64 min |
| Jun 11, 5:22 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware | 53 min |
| Jun 11, 6:13 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 17 min |
| Jun 11, 7:16 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 29 min |
| Jun 11, 7:56 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 34 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.